Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 83, NWS Austin/San Antonio, TX

April 10, 2005Kendall County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2005, 10:25 PM CDT for Kendall County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2005, 10:25 PM CDT (03:25 UTC)
Expired
Apr 10, 2005, 11:30 PM CDT
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3639 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 110325
SVREWX
TXC259-110430-
/O.NEW.KEWX.SV.W.0083.050411T0326Z-050411T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CDT SUN APR 10 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  KENDALL

* UNTIL 1130 PM CDT

* AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF COMFORT...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WARING...BANKERSMITH...
  BOERNE...SISTERDALE AND KENDALIA.

LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
      2996 9844 3013 9861

$$
4 follow-up statements
000 
WWUS54 KEWX 110335
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 PM CDT SUN APR 10 2005

TXC259-110430-
/O.CON.KEWX.SV.W.0083.000000T0000Z-050411T0430Z/
KENDALL TX-
1035 PM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
KENDALL COUNTY...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COMFORT...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BANKERSMITH...WARING...
SISTERDALE...BOERNE AND KENDALIA.

LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
      2996 9844 3013 9861

$$
000 
WWUS54 KEWX 110404
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT SUN APR 10 2005

TXC259-110430-
/O.CON.KEWX.SV.W.0083.000000T0000Z-050411T0430Z/
KENDALL TX-
1103 PM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
KENDALL COUNTY...

AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR SISTERDALE...OR ABOUT 9 MILES 
NORTHEAST OF COMFORT...MOVING EAST AT 25 MPH. GOLF BALL SIZE HAIL 
WAS REPORTED FROM THIS STORM HAS IT PASSED OVER COMFORT.

OTHER LOCATIONS IN THE WARNING INCLUDE BOERNE...WARING...BANKERSMITH
AND KENDALIA.

LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
      2996 9844 3013 9861

$$
000 
WWUS54 KEWX 110406 CCA
SVSEWX

SEVERE WEATHER STATEMENT...CORRECTION TO 5TH LINE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT SUN APR 10 2005

TXC259-110430-
/O.CON.KEWX.SV.W.0083.000000T0000Z-050411T0430Z/
KENDALL TX-
1103 PM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
KENDALL COUNTY...

AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR SISTERDALE...OR ABOUT 9 MILES 
NORTHEAST OF COMFORT...MOVING EAST AT 25 MPH. GOLF BALL SIZE HAIL 
WAS REPORTED FROM THIS STORM AS IT PASSED OVER COMFORT.

OTHER LOCATIONS IN THE WARNING INCLUDE BOERNE...WARING...BANKERSMITH
AND KENDALIA.

LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
      2996 9844 3013 9861

$$
000 
WWUS54 KEWX 110425
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT SUN APR 10 2005

TXC259-110430-
/O.CON.KEWX.SV.W.0083.000000T0000Z-050411T0430Z/
KENDALL TX-
1125 PM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
KENDALL COUNTY...

AT 1125 PM CDT...A SEVERE THUNDERSTORM WAS OBSERVED BY RADAR CAPABLE 
OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF COMFORT...MOVING 
EAST AT 25 MPH. THIS STORM IS MOVING TOWARD BOERNE WITH HAIL UP TO 
GOLF BALL SIZE AND DAMAGING WINDS POSSIBLE IN BOERNE. 

OTHER LOCATIONS IN THE WARNING INCLUDE BANKERSMITH...WARING...
SISTERDALE...KENDALIA AND BOERNE.

LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
      2996 9844 3013 9861

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:05 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 10, 10:05 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1005 PM CDT SUN APR 10 2005

.UPDATE...REMOVED THE RED FLAG WARNING FOR WESTERN MOST COUNTIES.
COLD FRONT IS MERGING WITH THE DRY LINE.  THUNDERSTORMS ARE
INCREASING ACROSS THE LENGTH OF THESE FRONTAL BOUNDARIES. THE COLD
FRONT IS MOVING THROUGH VAL VERDE COUNTY AT 20 TO 25 MPH.  MOST
ACTIVITY WILL END AS PROJECTED LATER TONIGHT/PREDAWN HOURS MONDAY.
HAVE ADJUSTED GRIDS A BIT AND ONLY MINOR CHANGES TO ONGOING FORECAST.

&&

.PREVIOUS DISCUSSION...
A SEVERE THUNDERSTORM WATCH AND LAST MINUTE NEED FOR A RED FLAG
WARNING DELAYED THIS DISCUSSION SLIGHTLY...SORRY FOR ANY
INCONVENIENCE. STORMS ARE FIRING CLOSE TO THE TIME AND LOCATION
SUGGESTED BY THE HIGHER RESOLUTION ETA MODEL RUNS. WITH A FEW
ISOLATED STORMS FORMING TO THE WEST WE COLLABORATED WITH SPC TO
ENSURE THE THREAT INCLUDED THE SAT AREA AS THE DRYLINE FORCING
COMBINED WITH INCREASING VERTICAL MOTION SIGNATURES ON SATELLITE
SUGGEST STORM WILL PROPAGATE SOUTHWARD ALONG THIS BOUNDARY. IT
SHOULD TAKE A FEW HOURS BEFORE THESE STORMS MAKE THIS SOUTHWARD
SHIFT SINCE CURRENT CONVECTION IS STILL SPORADIC OVER WEST CENTRAL
TEXAS.

AS CONVECTION MOVES TO CENTRAL AND EASTERN PARTS OF SC TX BY LATE
TONIGHT, THE PRECIPITABLE WATER VALUE SHOOT UP TO 1.5 INCHES WHICH
WOULD SUPPORT ISOLATED FLOODING PROBLEMS. HOWEVER, THE STRONG MID
LEVEL WINDS SHOULD KEEP STORMS MOVING AT A GOOD CLIP WITH A
PROGRESSIVE SQUALL LINE EXPECTED TO FORM BY THE TIME IT REACHES THE
ESCARPMENT. THE MAIN THREAT FOR SEVERE SHOULD BE FOR LARGE HAIL AND
DAMAGING WINDS. HOWEVER, LATE AFTERNOON SURFACE INFLOW SUGGESTS THAT
SUPERCELLS AND TORNADOES COULD FORM AS WELL.

STORMS SHOULD DRIFT EAST INTO THE HGX FORECAST AREA BY AROUND 3 AM
WITH DRY AND MILD AIR EXPECTED FOR MUCH OF THE WORK WEEK. IN THE
LATTER HALF OF THE WEEK, WILL CONTINUE TO KEEP IN SLIGHTLY HIGHER
MOISTURE CONTENT AND MILDER TEMPS THAN MODELS INDICATE SINCE THERE
IS A POTENTIAL FOR MOISTURE POOLING OVER SC TX AND AN ACTIVE
SUBTROPICAL JET. MODELS ARE SHOWING SOME CONSISTENCY AND AGREEMENT
ISSUES WITH WEAKENING UPSTREAM DISTURBANCES IN THIS UNSTABLE PATTERN
OVER THE WEEKEND, SO THE BEST BET FOR NOW IS FOR A BROADBRUSH OF
MILD WX WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY AND BEYOND.

&&

.FIRE WEATHER...
CONVECTION OVER THE BURRO MOUNTAINS OF MEXICO PROMPTED A CONCERN FOR
DRY LIGHTNING FOR THE NEXT 4 HOURS OR SO OVER THE COUNTIES BORDERING
THE RIO GRANDE. MORE DETAILS ARE PROVIDED IN THE RED FLAG WARNING
PRODUCT (SATRFWEWX).

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE TSTM WATCH #143 TIL 11 PM CDT PORTIONS OF HILL
     COUNTRY AND ADJACENT ESCARPMENT COUNTIES

&&

06/02/11/PM
Hazardous weather outlook, Apr 10, 4:05 AM CDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT SUN APR 10 2005

TXZ171>173-183>194-202>209-217>225-228-111100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
405 AM CDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT NORTH AND EAST OF A LINE FROM MASON TO BOERNE TO
SPEAKS...INCLUDING THE CITY OF AUSTIN. A STRONG UPPER LEVEL STORM
SYSTEM LOCATED OVER THE FOUR CORNERS REGION WILL MOVE SLOWLY EASTWARD
CROSSING THE CENTRAL PLAINS ON MONDAY. A SQUALL LINE IS EXPECTED TO
DEVELOP ACROSS NORTH TEXAS THIS AFTERNOON ALONG THE TRAILING DRY
LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE LINE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER
THREATS. THE SQUALL LINE WILL BUILD SOUTHWESTWARD ALONG THE DRY LINE
INTO THE EASTERN HALF OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO
TONIGHT. IT IS POSSIBLE THAT THE THREAT OF SEVERE THUNDERSTORMS WILL
EXTEND SOUTH OF THE SLIGHT RISK AREA TONIGHT WHICH WOULD ENCOMPASS
THE CITY OF SAN ANTONIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 10, 8:26 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             KINGSLAND               30.66N 98.45W
04/10/2005  1.75 INCH        LLANO              TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL REPORTED AT SEVERAL LOCATIONS AROUND
            KINGSLAND

&&

PM
Local storm report, Apr 10, 8:53 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             1 N BURNET              30.78N 98.23W
04/10/2005  0.75 INCH        BURNET             TX   LAW ENFORCEMENT

&&

PM
Local storm report, Apr 10, 9:01 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             HORSESHOE BAY           30.54N 98.35W
04/10/2005  0.75 INCH        LLANO              TX   LAW ENFORCEMENT

&&

PM
Local storm report, Apr 10, 10:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1004 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             3 SE KERRVILLE          30.01N 99.10W
04/10/2005  1.00 INCH        KERR               TX   STORM CHASER

1000 PM     HAIL             MEDINA                  29.80N 99.25W
04/10/2005  1.75 INCH        BANDERA            TX   TRAINED SPOTTER

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:12 PM CDTSevere Thunderstorm WarningEWXLlano63 min
Apr 10, 8:16 PM CDTSevere Thunderstorm WarningEWXBurnet59 min
Apr 10, 8:22 PM CDTSevere Thunderstorm WarningEWXGillespie38 min
Apr 10, 8:50 PM CDTSevere Thunderstorm WarningEWXLlano13 min
Apr 10, 9:28 PM CDTSevere Thunderstorm WarningEWXBandera62 min
Apr 10, 9:42 PM CDTSevere Thunderstorm WarningEWXReal33 min
Apr 10, 10:02 PM CDTSevere Thunderstorm WarningEWXKerr43 min
Apr 10, 10:29 PM CDTSevere Thunderstorm WarningEWXBandera61 min
Apr 10, 11:29 PM CDTSevere Thunderstorm WarningEWXKendall46 min
Apr 10, 11:32 PM CDTSevere Thunderstorm WarningEWXDimmit58 min
Apr 10, 11:39 PM CDTSevere Thunderstorm WarningEWXBlanco54 min
Apr 11, 12:13 AM CDTSevere Thunderstorm WarningEWXComal, Hays, Travis62 min
Apr 11, 12:51 AM CDTSevere Thunderstorm WarningEWXBexar, Medina57 min
Apr 11, 1:14 AM CDTSevere Thunderstorm WarningEWXTravis61 min
Apr 11, 1:14 AM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Apr 11, 1:42 AM CDTSevere Thunderstorm WarningEWXComal63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.